Loading ...
Sorry, an error occurred while loading the content.

Cardio strength and beta blocker???

Expand Messages
  • jamander33
    Hi there, thank you to all that replied to my post concerning my mom s cat - you were all a huge help! I need a little help now too I believe. We have, for
    Message 1 of 1 , Apr 8, 2008
    • 0 Attachment
      Hi there, thank you to all that replied to my post concerning my mom's
      cat - you were all a huge help! I need a little help now too I
      believe. We have, for about a week, been giving cardio strength to
      Griffin. I started out with 1/2 capsule because he is so sensitive to
      everything I give him. So, I always start everything off really slow.
      So far so good. It has given him more energy and he seems to generally
      be feeling better. The only thing that concerns me is that since he
      has been taking it, he seems a little more hyper. He plays more and
      runs more and has twice the energy. I am a little concerned that it
      may be too much play. I have a hard time "limiting his play" like the
      cardio says to do. He is not one to be limited once he gets going.
      Should I stick with 1/2 the dose for awhile instead of giving him the
      whole capsule. Has anyone ever heard or had experience with their cat
      getting more energy or getting more hyper upon adding cardio strength?

      My 2nd question is regarding a beta blocker. Some of you may remember
      I posted a long time back that Griffin could not tolerate the
      atenelol. We backed his dosage way down (basically to 2mg per day). We
      had to have it compounded to a liquid, it was such a small dose. Maybe
      we did not give him long enough to to see if he would come around.
      But, that small amount made him very lethargic. We took him off of it
      after 5 days. And, then 4 days later while vomiting a hairball, he
      fainted. He has never fainted before and has not since and he does get
      hairballs from time to time. We treat for them, but he still gets the
      ocassional one. Our cardio really wants him back on a beta blocker,
      because she feels he is such a good candidate for it to slow the
      disease. She did prescribe a different one - propanolol. His disease
      has barely progressed in 11/2 years time. Now, my main concern is the
      fainting spell. I am scared silly that he goes on propanolol and that
      possibly happens again. What if it is really causing an irregular
      heartbeat with him and he faints and does not wake up? Can anyone shed
      some light or maybe has been in this situation and can help. Do the
      possible benefits of putting him back on the beta blocker outweigh the
      risks? I know if he could get acclimated to it and having it in his
      system, it could really help his heart disease. I think part of the
      problem with a beta b. is that his heart rate is already fairly slow
      at home. I have listened to it many times and when resting it is
      around 120bpm and when up and about it is around 14-160bpm. Is there a
      such thing as the beta b. slowing it too much? Thanks for any help and
      advice that anyone can give. I am desperately trying to search for the
      right answer on whether to re-introduce it or not? Amanda and Griffin
    Your message has been successfully submitted and would be delivered to recipients shortly.